Fluctuational transitions across locally-disconnected and locally-connected fractal basin boundaries

Silchenko, A. N. and Beri, S. and Luchinsky, D. G. and McClintock, Peter V. E. (2003) Fluctuational transitions across locally-disconnected and locally-connected fractal basin boundaries. Applied Nonlinear Dynamics, 11 (3). pp. 38-44.

[img]
Preview
PDF (alexvsaPostPrint)
alexvsaPostPrint.pdf - Submitted Version

Download (952kB)

Abstract

We study fluctuational transitions in a discrete dynamical system that has two coexisting attractors in phase space, separated by a fractal basin boundary which may be either locally-disconnected or locally-connected. It is shown that, in each case, transitions occur via an accessible point on the boundary. The complicated structure of paths inside the locally-disconnected fractal boundary is determined by a hierarchy of homoclinic original saddles. The most probable escape path to the fractal boundary is found for each type of boundary using both statistical analyses of fluctuational trajectories and the Hamiltonian theory of fluctuations.

Item Type:
Journal Article
Journal or Publication Title:
Applied Nonlinear Dynamics
Uncontrolled Keywords:
/dk/atira/pure/researchoutput/libraryofcongress/qc
Subjects:
ID Code:
31482
Deposited On:
25 Jan 2010 12:11
Refereed?:
Yes
Published?:
Published
Last Modified:
29 Oct 2020 02:06